MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-109
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Inflammation (1932); Ambulation or Postural Difficulties (2544)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
Revision of triathlon tibial bearing insert due to wear.Replaced poly with size 1 cs insert 12mm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear of a triathlon insert was reported.The event was confirmed by inspection of received image of device.Method & results: - product evaluation and results: the device was not returned.Visual inspection of the received image of the device noted the insert to be worn near one of the edges.Dimensional, functional and material analysis were not performed as the device was not returned.- clinician review: the available medical records were provided to the consulting clinician for a review which noted, " the event was confirmed, there was a revision performed for polyethylene wear (note: images and intraoperative photos were unlabeled so side cannot be confirmed).The root cause cannot be defined without additional medical records, x-rays, intraoperative findings, and perhaps examination of the explant.It appeared that the polyethylene had worn and delaminated at the posteromedial corner of the tibia.This was possibly related to instability of the joint and malrotation especially at this early timepoint." - device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.- complaint history review: there have been no other similar events for the reported lot.Conclusions: it was reported that the patient was revised due to insert wear.Visual inspection of the received image of the device noted the insert to be worn near one of the edges.The available medical records were provided to the consulting clinician for a review which noted that the event was confirmed, there was a revision performed for polyethylene wear (note: images and intraoperative photos were unlabeled so side cannot be confirmed).The root cause cannot be defined without additional medical records, x-rays, intraoperative findings, and perhaps examination of the explant.It appeared that the polyethylene had worn and delaminated at the posteromedial corner of the tibia.This was possibly related to instability of the joint and malrotation especially at this early timepoint.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pre and post operative x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If device is returned or additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11043053
Report Number0002249697-2020-02710
Device Sequence Number16402506
Product Code MBH
UDI-Device Identifier07613327045390
UDI-Public07613327045390
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number5530-G-109
Device Catalogue Number5530-G-109
Device Lot NumberLDH793
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date12/20/2020
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight85